Alert archive / Iowa / Flash Flood Warnings in 2008

Flash Flood Warning 11, NWS Quad Cities, IA

June 3, 20084 counties in Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 3, 2008, 7:38 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 7:38 AM CDT (12:38 UTC)
Expired
Jun 3, 2008, 1:45 PM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Iowa County, IA, Johnson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Quad Cities radar (KDVN), 119 km from the middle of the area, began a volume at 12:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:40 AM CDTHEAVY RAIN 14 E What Cheer, IARAINFALL TOTAL IN LAST 20 MINUTES. MINOR FARM FIELD FLOODING OBSERVED.
Jun 3, 7:43 AM CDTHEAVY RAIN 2.5South English, IARAINFALL TOTAL IN LAST 30 MINUTES.
Jun 3, 7:59 AM CDTFLASH FLOODMarengo, IASHERIFFS OFFICE REPORTED SOME RURAL ROADS IN IOWA COUNTY WERE UNDER WATER. NO FURTHER DETAILS AVAILABLE AT THIS TIME.
Jun 3, 8:15 AM CDTFLASH FLOOD1 W Williamsburg, IA240TH STREET WEST OF WILLIAMSBURG IS FLOODED.
Jun 3, 8:15 AM CDTFLASH FLOODMarengo, IAHIGHWAY 6 FLOODED IN SEVERAL SPOTS BETWEEN LADORA AND SOUTH AMANA.
Jun 3, 8:18 AM CDTHEAVY RAIN 0.51 N Coralville, IAHALF INCH OF RAIN IN 15 MINUTES
Jun 3, 8:26 AM CDTFLASH FLOODKalona, IAHIGHWAY 22 AND SOME OTHER STREETS FLOODING AND IMPASSABLE IN TOWN.
Jun 3, 8:28 AM CDTFLASH FLOODIowa City, IAPONDING OF WATER ON THE ROAD NEAR MELROSE AND MORMON TRACK IN IOWA CITY. LOW SPOT THAT IS PRONE TO FLOODING. RELAYED BY TRAINED SPOTTER.
Jun 3, 8:51 AM CDTHEAVY RAIN 1.75Washington, IA90 MINUTE RAINFALL TOTAL.
Jun 3, 9:12 AM CDTHEAVY RAIN 1.7Victor, IA1.7 INCHES THIS MORNING IN ADDITION TO 0.9 YESTERDAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 0.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
742 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 031242
FFWDVN
IAC095-103-107-183-031845-
/O.NEW.KDVN.FF.W.0011.080603T1238Z-080603T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
738 AM CDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  IOWA COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF MARENGO...
  JOHNSON COUNTY IN EAST CENTRAL IOWA...
  THIS INCLUDES THE CITY OF IOWA CITY...
  KEOKUK COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF SIGOURNEY...
  WASHINGTON COUNTY IN SOUTHEAST IOWA...
  THIS INCLUDES THE CITY OF WASHINGTON...

* UNTIL 145 PM CDT TUESDAY

* AT 736 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR A
  INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN JUST
  ENTERING WESTERN IOWA AND KEOKUK COUNTIES.  RAINFALL RATES OF 
  1 TO 2 INCHES OF RAIN IN LESS THAN AN HOUR WILL OCCUR WITH THESE
  STORMS.  THESE HIGH RAINFALL RATES WILL CAUSE FLASH FLOODING AS
  THE STORMS MOVE EAST THROUGH IOWA...KEOKUK...JOHNSON...AND
  WASHINGTON COUNTIES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WILLIAMSBURG...VICTOR...UNIVERSITY HEIGHTS...TIFFIN...SWISHER...
  SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY...LADORA...
  CORALVILLE...CONROY AND AMANA

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4149 9242 4151 9242 4151 9231 4186 9231
      4185 9139 4142 9138 4142 9148 4116 9149
      4116 9242
TIME...MOT...LOC 1238Z 180DEG 0KT 4163 9208

$$
DLF
3 follow-up statements
000 
WGUS73 KDVN 031420
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT TUE JUN 3 2008

IAC095-103-107-183-031845-
/O.CON.KDVN.FF.W.0011.000000T0000Z-080603T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
917 AM CDT TUE JUN 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
KEOKUK...WASHINGTON...JOHNSON AND IOWA COUNTIES...

AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE HEAVY RAIN OVER THE WARNED AREA HAD EITHER ENDED OR HAD 
DECREASED IN INTENSITY. FLASH FLOODING CONTINUED OVER PORTIONS OF 
THE WARNED AREA. STREET FLOODING WAS REPORTED IN IOWA CITY AND 
CORALVILLE. IN ADDITION...CREEKS AND SMALL STREAMS WERE REPORTED 
COMING OUT OF THEIR BANKS IN SOME AREAS.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSBURG...VICTOR...UNIVERSITY HEIGHTS...TIFFIN...SWISHER...
SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY...MARENGO...
LADORA...IOWA CITY...CORALVILLE...CONROY AND AMANA

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 PM CDT
TUESDAY AFTERNOON FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND
NORTHEAST MISSOURI.

LAT...LON 4149 9242 4151 9242 4151 9231 4186 9231
      4185 9139 4142 9138 4142 9148 4116 9149
      4116 9242
TIME...MOT...LOC 1417Z 180DEG 0KT 4163 9208

$$

JAZ
000 
WGUS73 KDVN 031625
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 AM CDT TUE JUN 3 2008

IAC095-103-107-183-031845-
/O.CON.KDVN.FF.W.0011.000000T0000Z-080603T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
1122 AM CDT TUE JUN 3 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
KEOKUK...WASHINGTON...JOHNSON AND IOWA COUNTIES...

AT 1117 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THE RAIN HAD EXITED THE AREA...BUT FLASH FLOODING CONTINUED. 
SEVERAL CREEKS AND SMALL STREAMS HAVE RISEN ABOVE FLOOD STAGE...OR 
ARE EXPECTED TO DO SO SHORTLY...INCLUDING CLEAR CREEK FROM OXFORD TO 
CORALVILLE...AS WELL AS OLD MANS CREEK AND RAPID CREEK IN THE IOWA 
CITY AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WILLIAMSBURG...VICTOR...UNIVERSITY HEIGHTS...TIFFIN...SWISHER...
SOLON...SHUEYVILLE...OXFORD...OAKDALE...NORTH LIBERTY...MARENGO...
LADORA...IOWA CITY...CORALVILLE...CONROY AND AMANA

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.

LAT...LON 4149 9242 4151 9242 4151 9231 4186 9231
      4185 9139 4142 9138 4142 9148 4116 9149
      4116 9242
TIME...MOT...LOC 1622Z 180DEG 0KT 4163 9208

$$

JAZ
000 
WGUS73 KDVN 031838
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
137 PM CDT TUE JUN 3 2008

IAC095-103-107-183-031847-
/O.EXP.KDVN.FF.W.0011.000000T0000Z-080603T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IOWA IA-JOHNSON IA-WASHINGTON IA-KEOKUK IA-
137 PM CDT TUE JUN 3 2008

...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 PM CDT FOR KEOKUK...
WASHINGTON...JOHNSON AND IOWA COUNTIES...

THE THREAT FOR WIDESPREAD HEAVY RAIN HAS ENDED...AND FLOODING HAS
HAS SUBSIDED ON AREA CREEKS AND STREAMS. THEREFORE...THE FLASH 
FLOOD WARNING WILL BE ALLOWED TO EXPIRE. 


LAT...LON 4149 9242 4151 9242 4151 9231 4186 9231
      4185 9139 4142 9138 4142 9148 4116 9149
      4116 9242
TIME...MOT...LOC 1837Z 180DEG 0KT 4163 9208

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:44 AM CDT, 3 hours 54 minutes earlier.

Area forecast discussion, Jun 3, 3:44 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
344 AM CDT TUE JUN 3 2008

.SYNOPSIS...
A STATIONARY FRONT EXTENDED FROM LOW PRESSURE OVER CENTRAL KS EAST
THROUGH NRN MO INTO CENTRAL IL EARLY THIS MORNING. SEVERAL MCS/S
HAD DEVELOPED ALONG AND NORTH OF THE FRONT AND AHEAD OF THE
SURFACE LOW. MCS ON THE FRONT OVER SRN IA/NERN MO/CNTRL IL AND
JUST EAST OF SFC LOW IN WRN MO WERE BEING FUELED BY 50-60KT H8 JET
AND H8 DEWPOINTS AROUND 15C POOLED ALONG AND NORTH OF THE SFC
BOUNDARY. SERN SD MCS APPEARS TIED TO MCV.

&&

.SHORT TERM...TODAY AND TONIGHT...
ACTIVE WX EXPECTED TO CONTINUE THROUGH THE MORNING. TSRA EXPECT TO
CONTINUE OVER SRN CWA UNTIL H8 JET VEERS AND SUBSIDES BETWEEN 12Z
AND 15Z. MEANWHILE MCS OVER SERN SD/NW IA SHOULD CONTINUE TO DIVE
SE ALONG STRONG INSTABILITY GRADIENT. CURRENT TIMING SUGGESTS IT
WILL REACH THE WRN CWA BETWEEN 10Z AND 12Z. BASED ON THIS TIMING
HIGHEST PROBABILITY OF TSRA WILL BE THIS MORNING. BY THIS
AFTERNOON...AIRMASS SHOULD BE PRETTY WELL WORKED OVER TO LIMIT
ADDITIONAL DEVELOPMENT TO SCATTERED ELEVATED TSRA. THIS EVENING
MID-LEVEL TROF APPROACHING FROM THE WEST SHOULD PROVIDE SUPPORT
FOR TSRA DEVELOPMENT IN THE MOIST UNSTABLE AIRMASS CLOSE TO THE
BOUNDARY IN NRN MO AND WEST CENTRAL IL WITH SRN IA ON THE NRN
FRINGE. PLENTY OF CAPE AND LOW LEVEL SHEAR TO SUPPORT A DECENT
SEVERE THREAT IN THE FAR SOUTH...ESPECIALLY EAST OF THE MS RIVER.
HEAVY RAINS ON GOING OVER OUR NE MO AND W CNTRAL IL COUNTIES THIS
MORNING...MAY SET THE STAGE FOR A FLASH FLOOD THREAT LATE
TODAY/THIS EVENING...BUT WILL LET THE DAY SHIFT TAKE A LOOK AT THE
NEED FOR A WATCH SINCE A LOT WILL DEPEND ON WHERE THE OUTFLOWS SET
UP THIS AFTERNOON. ...DLF...

.LONG TERM...WEDNESDAY THROUGH MONDAY...
STATIONARY FRONT ALONG OR JUST SOUTH OF SOUTHERN CWFA BORDER WED
MORNING IS PROGGED TO LIFT NORTH TO AT LEAST I-80 CORRIDOR DURING
THE DAY. BACKING FLOW ALOFT IN RESPONSE TO DIGGING UPPER TROUGH OUT
WEST WILL HELP THIS PROCESS ALONG. GFS SHEAR AND INSTABILITY PROFILES
SUPPORTIVE OF POTENTIAL FOR SUPERCELLS ALONG THIS NORTHWARD LIFTING
WARM FRONT AND SPC HAS ENTIRE AREA IN DAY 2 SLIGHT RISK. HAVE CHANCE
POPS OVER ENTIRE AREA...ALTHOUGH WARM H7 TEMPERATURES ADVECTING INTO
AREA MAY CAP CONVECTION IN THE WARM SECTOR ACROSS THE SOUTH IN THE
AFTERNOON. WED NIGHT INTO THU...THE SURFACE BOUNDARY IS SHOWN TO
SHIFT NORTH AND BECOME SW-NE ORIENTED PARALLEL TO THE UPPER FLOW.
HAVE KEPT BEST CHANCES FOR THUNDERSTORMS CLOSEST TO THIS BOUNDARY IN
THIS TIME FRAME...WITH VERY LOW TO SLIGHT CHANCES IN THE SOUTH AND
SE WHERE WARM AIR AT H7 MAY CAP THINGS. MAIN UPPER WAVE LIFTS
NORTHEAST OUT OF CENTRAL PLAINS FRI WITH ONE OR MORE SIGNIFICANT
SHORTWAVES OUT AHEAD TRIGGERING MCS ACTIVITY AND SEVERE POTENTIAL
THU NIGHT. FOCUSING ON THIS FORCING...HAVE LIKELY POPS IN THE WEST
THU NIGHT...THEN OVER MOST OF CWFA FRI. BRIEF BOUT OF SHORTWAVE
RIDGING AND H8 MOISTURE SUPPRESSED SOUTHWARD SHOULD LIMIT
THUNDERSTORM CHANCES SAT AND REMOVED CHANCES SAT. ANOTHER LONGWAVE
TROUGH MOVING INTO THE WESTERN CONUS RESETS THE ACTIVE SW FLOW
PATTERN FOR SUN INTO MON WITH THUNDERSTORM CHANCES WITH ELEVATED
MOISTURE RETURN SAT NIGHT. ..SHEETS..

&&

.AVIATION...
GENEARLLY VFR CONDITIONS EXPECTED OUTSIDE OF TSRA THROUGH WEDNESDAY
MORNING WITH GREATEST TSRA THREAT AT KBRL WHICH WILL BE CLOSER TO
THE SURFACE BOUNDARY OVER NRN MO. THIS MORNING TSRA OVER SERN
IA/NERN MO SHOULD DIMINISH BY MID MORNING. SCATTERED SHRA/-TSRA
WILL BE POSSIBLE OVER MUCH OF THE AREA THROUGH THE AFTERNOON WITH
THE FOCUS MOVING BACK TO THE SOUTH THIS EVENING. INCREASING NELY
SFC WINDS THROUGH THIS EVENING WILL DRY OUT LOWER LEVELS WHICH
PUSH THE TSRA THREAT SOUTH OF THE AREA AFTER MIDNIGHT. ...DLF...

&&

.HYDROLOGY...
TRAINING THUNDERSTORMS ACROSS NORTHEAST MO COUNTIES AND FAR SE IA INTO W
CENTRAL IL OVERNIGHT HAVE LIKELY RESULTED IN SEVERAL INCHES OF
RAINFALL. WILL HAVE TO MONITOR THIS AREA CLOSELY WITH ADDITIONAL
RAINFALL TODAY...TONIGHT AND LATER THIS WEEK. OTHER AREA OF CONCERN
IS ALONG HIGHWAY 20 CORRIDOR...WHICH WILL BE IN MORE FAVORABLE AREA
FOR THUNDERSTORM CHANCES WED NIGHT THROUGH FRI. LAST ROUND OF RIVER
FORECASTS HAD SIGNIFICANT RISES EXPECTED ON THE SKUNK...
ENGLISH...FOX AND LA MOINE RIVERS BY LATE TODAY. ADDITIONAL RAINFALL
TODAY COULD AGGRAVATE ONGOING FLOODING ON THE IOWA...WAPSI...AND
CEDAR RIVERS. PORTIONS OF THE MS RIVER FROM GLADSTONE SOUTHWARD
COULD SEE RISES APPROACHING FLOOD STAGE OVER NEXT SEVERAL DAYS IF
HEAVY RAINFALL FALLS ON THE AFOREMENTIONED RIVER BASINS.
..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

DLF/SHEETS/
Hazardous weather outlook, Jun 3, 5:15 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
515 AM CDT TUE JUN 3 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-041015-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
515 AM CDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF
FREEPORT...CEDAR RAPIDS...WILLIAMSBURG LINE THIS MORNING. THIS
AFTERNOON AND EARLY THIS EVENING THE RISK OF SEVERE STORMS WILL BE
MAINLY ALONG AND SOUTH OF HIGHWAY 34 WITH A MODERATE RISK INPLACE
SOUTH OF A KAHOKA MISSOURI...ROSEVILLE ILLINOIS LINE.

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE ACROSS
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS EARLY THIS MORNING.
THE HEAVY RAINS WILL CAUSE FLASH FLOODING. THE STORMS MAY ALSO
PRODUCE SMALL HAIL AND WIND GUSTS OF 40 TO 50 MPH.

A CLUSTER THUNDERSTORMS MOVING OUT OF CENTRAL IOWA THIS MORNING
WILL SPREAD INTO EAST CENTRAL AND SOUTHEAST IOWA AND NORTHEAST
MISSOURI BY MID MORNING. THESE STORMS ARE EXPECTED TO WEAKEN AS
THEY MOVE OUT OF CENTRAL IOWA...BUT ISOLATED STRONGER STORMS IN
EASTERN IOWA AND NORTHEAST MISSOURI MAY PRODUCE HAIL UP TO THE
SIZE OF PENNY/S. HEAVY RAINS WILL ALSO BE A THREAT...ESPECIALLY IN
SOUTHEAST IOWA AND NORTHEAST MISSOURI.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP LATE THIS AFTERNOON AND
CONTINUE INTO THIS EVENING OVER SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. AT THIS TIME IT APPEARS THAT THE
GREATEST THREAT OF SEVERE WEATHER WILL BE ALONG AND EAST OF THE
MISSISSIPPI RIVER. THE PRIMARY SEVERE THREAT WILL BE DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE STORM PREDICTION CENTER HAS PLACED THE ENTIRE OUTLOOK AREA UNDER
A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...THURSDAY AND FRIDAY.

ON WEDNESDAY...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE ALONG A WARM
FRONT THAT WILL LIFT NORTH THROUGH THE AREA. THESE STORMS MAY BE
CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES. IT APPEARS THE GREATEST RISK WILL BE IN EASTERN IOWA AND
NORTHWEST ILLINOIS ALONG AND NORTH OF HIGHWAY 34 IN THE AFTERNOON
AND EVENING HOURS. WEDNESDAY NIGHT...A COMPLEX OF THUNDERSTORMS WILL
MOVE ACROSS THE AREA WITH THE POTENTIAL TO PRODUCE DAMAGING
WIND...HEAVY RAIN...AND LARGE HAIL. THIS RISK IS GREATEST WEST OF
THE MISSISSIPPI RIVER.

A LARGE STORM SYSTEM MOVING OUT OF THE WESTERN UNITED STATES WILL
BRING ADDITIONAL ROUNDS OF THUNDERSTORMS ACROSS THE AREA THURSDAY
AND FRIDAY. CONDITIONS WILL AGAIN BE FAVORABLE FOR SEVERE WEATHER...
BUT IT IS TOO EARLY TO DETERMINE MORE SPECIFIC TIMING...LOCATIONS...
AND THREATS ASSOCIATED WITH THE THUNDERSTORMS.

MINOR TO MAJOR FLOODING WILL CONTINUE ON SEVERAL EASTERN IOWA
TRIBUTARIES THIS WEEK. THE STRONG TO SEVERE THUNDERSTORMS EXPECTED
THIS WEEK WILL LIKELY BRING ADDITIONAL HEAVY RAINS TO THE REGION.
ANY HEAVY RAIN THAT OCCURS WILL LIKELY PROLONG THE ONGOING FLOODING
OR CAUSE ADDITIONAL FLOODING ON AREA TRIBUTARIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING FOR AREAS ALONG AND SOUTH OF HIGHWAY 34.

In the hours before

Local storm report, Jun 3, 4:56 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
456 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     HEAVY RAIN       MEMPHIS                 40.46N 92.17W
06/03/2008  M2.80 INCH       SCOTLAND           MO   TRAINED SPOTTER

            6 HOUR RAINFALL TOTAL

&&

DLF
Local storm report, Jun 3, 4:58 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
458 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 AM     FLASH FLOOD      ARBELA                  40.46N 92.02W
06/03/2008                   SCOTLAND           MO   TRAINED SPOTTER

            SPOTTER REPORTED WATER WAS OVER SECONDARY ROADS IN THE
            ARBELA AREA.

&&

DLF
Local storm report, Jun 3, 6:42 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
642 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0639 AM     FLASH FLOOD      SSW RUTLEDGE            40.31N 92.09W
06/03/2008                   SCOTLAND           MO   TRAINED SPOTTER

            CREEK OUT OF ITS BANKS AND FLOWING OVER GRAVEL ROAD

&&

DLF
Local storm report, Jun 3, 6:45 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 AM CDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     HEAVY RAIN       2 W RUTLEDGE            40.31N 92.13W
06/03/2008  M3.65 INCH       SCOTLAND           MO   TRAINED SPOTTER

&&

DLF

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:58 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry, Lee28 min
Jun 3, 6:53 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Keokuk, Washington52 min
Jun 3, 7:43 AM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Linn, Louisa, Muscatine and 1 more47 min
Jun 3, 7:51 AM CDTSevere Thunderstorm WarningDVNHenry, Jefferson, Van Buren24 min
Jun 3, 8:57 AM CDTSevere Thunderstorm WarningDVNDes Moines, Lee63 min
Jun 3, 10:15 AM CDTRiver Flood WarningDVNDes Moines32 days
Jun 3, 10:15 AM CDTRiver Flood WarningDVNDes Moines, Lee32 days
Jun 3, 10:53 AM CDTRiver Flood WarningDVNKeokuk15 days
Jun 3, 10:53 AM CDTRiver Flood WarningDVNDes Moines, Henry, Lee20 days
Jun 3, 1:24 PM CDTRiver Flood WarningDVNJohnson, Louisa, Washington37 days
Jun 3, 1:27 PM CDTRiver Flood WarningDVNJohnson, Washington13 days
Jun 3, 3:10 PM CDTFlash Flood WatchDVNDes Moines, Henry, Jefferson, Lee, Van Buren8 hr

Nearby

Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.